Alert archive / Maryland / Frost Advisories in 2021

Frost Advisory 3, NWS Wakefield, VA

November 3, 20214 counties in Maryland

NWS Wakefield, VA issued this frost advisory at Nov 3, 2021, 3:32 PM EDT for 4 counties in Maryland. It took effect at Nov 4, 2021, 2:00 AM EDT. It was in force for 79 min.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 3:32 PM EDT (19:32 UTC)
In effect from
Nov 4, 2021, 2:00 AM EDT
Expired
Nov 4, 2021, 3:19 AM EDT
In force
79 min
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD

The radar

The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS71 KAKQ 031932
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
332 PM EDT Wed Nov 3 2021

MDZ021>024-040345-
/O.NEW.KAKQ.FR.Y.0003.211104T0600Z-211104T1300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, and Snow Hill
332 PM EDT Wed Nov 3 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Dorchester, Wicomico, Somerset and Inland Worcester 
  Counties.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
2 follow-up statements
366 
WWUS71 KAKQ 040148
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
948 PM EDT Wed Nov 3 2021

MDZ021>024-041000-
/O.CON.KAKQ.FR.Y.0003.211104T0600Z-211104T1300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, and Snow Hill
948 PM EDT Wed Nov 3 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* WHAT...Temperatures as low as 34 will result in patchy frost 
  formation.

* WHERE...Dorchester, Wicomico, Somerset and Inland Worcester 
  Counties.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
355 
WWUS71 KAKQ 040719
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
319 AM EDT Thu Nov 4 2021

MDZ021>024-040830-
/O.CAN.KAKQ.FR.Y.0003.000000T0000Z-211104T1300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, and Snow Hill
319 AM EDT Thu Nov 4 2021

...FROST ADVISORY IS CANCELLED...

$$

VAZ064>069-079-080-087-511>513-517-519-521-041530-
/O.NEW.KAKQ.FZ.W.0006.211105T0600Z-211105T1300Z/
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-
Dinwiddie-Greensville-Western Hanover-Eastern Hanover-
Western Chesterfield-Western King William-Western King and Queen-
Western Essex-
Including the cities of Corbin, Burruss Corner, Cedar Fork, Dawn,
South Hill, Fort Mitchell, Kells Corner, Arvins Store, 
Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, Earls, Mannboro,
Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, 
Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, 
Clayville, Genito, Lawrenceville, Reams, Emporia, Ashland, 
Mechanicsville, Bon Air, Midlothian, Aylett, Beazley, Biscoe, 
Henley Fork, Indian Neck, Newtown, Owenton, 
Saint Stephens Church, and Tappahannock
319 AM EDT Thu Nov 4 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of central, east central, north central, 
  south central and southeast Virginia.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

NCZ012-VAZ075-076-081>083-088-089-092-514>516-518-520-522-041530-
/O.NEW.KAKQ.FR.Y.0004.211105T0600Z-211105T1300Z/
Northampton-Westmoreland-Richmond-Prince George-Charles City-
New Kent-Sussex-Surry-Southampton-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-Eastern Essex-
Including the cities of Margarettsville, Sandy Point, 
Westmoreland, Colonial Beach, Leedstown, Oak Grove, 
Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton, 
Ethel, Farnham, Haynesville, Kennard, Petersburg, Hopewell, 
Barnetts, Wayside, Roxbury, Bottoms Bridge, Browns Corner, 
Mountcastle, New Kent Airport, Orapax Farms, Quinton, 
Talleysville, Wakefield, Barham, Gwaltney Corner, Bacons Castle, 
Chippokes State Park, Hog Island Game Reserve, Poolesville, 
Booth Fork, Franklin, Chesterfield, Chester, Colonial Heights, 
Richmond, Sandston, King William, West Point, 
King And Queen Court House, and Dunnsville
319 AM EDT Thu Nov 4 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of central, east central, south central and 
  southeast Virginia and northeast North Carolina.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this frost advisory went out at Nov 3, 3:23 PM EDT, 9 minutes earlier.

Area forecast discussion, Nov 3, 3:23 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
323 PM EDT Wed Nov 3 2021

.SYNOPSIS...
High pressure will remain north of the area into this evening.
Low pressure will track across the deep south and off the
Southeast and Mid Atlantic coast late tonight into Thursday
night. More surface high pressure will be over the northern Mid
Atlantic for late Thursday night into Saturday morning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 230 PM EDT Wednesday...

Surface high pressure centered to the north was providing a
mostly sunny sky over the region this aftn. Temps were ranging
through the 50s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
As of 220 AM EDT Wednesday...

Remaining dry this evening. Late tonight into Thu night, lo
pres will track across the deep south and off the SE and Mid
Atlc coast. This will result in a 20-50% CHC of rain...highest
PoP over mainly over srn/SE VA-NE NC. Lows tonight will range
from the l-m30s NNW to the l-m40s SE. Highs Thu will be mainly
in the l-m50s. Sfc high pressure will then build into and over
the nrn mid-Atlantic region late Thu night through Fri. Winds
become a bit gusty from the NNE. Clearing Thu night Thu night
with lows mainly in the 30s inland/Piedmont (where frost/freeze
headlines are likely to be needed) and in the l-m40s along the
coast. Partly to mostly sunny Fri with highs ranging through the
50s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 355 PM EDT Tuesday...

Immediately some differing solutions regarding the weekend coastal
low pressure system with the GFS and GEM closer to the coast with
the low, while the ECMWF keeps the low further offshore and weaker.
Meanwhile, the GEFS members are overall further offshore and weaker
as compared to the operational GFS. As such, will go with a solution
closer to the ECMWF, however will keep some small PoPs in the
forecast across the far SE for the weekend especially as the 12z
ECMWF suggests some moisture moving into SE VA later Sat into Sunday
morning. Main issue will be the persistent N-NE flow which may help
to cause some minor coastal flooding across Hampton Roads and
adjacent beaches in NE NC. See the coastal flood section for further
details. However, once this low exits to the east, expect upper
heights to build and a slow warming trend. Temps stay in the 50s
(except lower 60s far SE VA/NE NC) this weekend, then rising well
into the 60s by Tuesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 230 PM EDT Wednesday...

VFR conditions and dry weather will prevail at all TAF sites
into early tonight. Low pressure will track across FL and off
the SE/Mid Atlc coast late tonight into Thu night, bringing
another chance of rain/sub-VFR conditions, esply for the SE TAF
sites. VFR conditions and gusty NNE winds (mainly at the coast)
expected for late Thu night into Sat.

&&

.MARINE...
As of 320 PM EDT Wednesday...

High pressure has centered itself over northern VA this
afternoon, allowing for lighter northerly winds (5-15 kt) over
the marine area. Waves 1-2 ft; seas 2-4 ft. All SCAs were
dropped earlier today.

Model guidance continues to indicate weak low pressure
developing off the SC coast late tonight then quickly lifting
NE well off the NC OBX during Thursday. A secondary push of
high pressure is then expected to slide east and take up
residence over the Northeast US on Friday. A brief uptick in
wind speeds will occur late Thursday night through Friday
afternoon as the pressure gradient tightens. SCA conditions will
be likely for much of the local coastal waters, lower Ches Bay
and Currituck Sound (NNE winds 15-25 kt with waves 3-4 ft and
seas 4-5 ft).

Conditions briefly improve late Friday into Saturday before a
stronger area of low pressure develops in proximity to the one
tonight and then tracks NE off the NC OBX late Saturday through
Sunday. This second low has the potential to bring SCA
conditions to all local waters as well as potential for gale
force winds to the lower Ches Bay, Currituck Sound and coastal
waters.

&&

.TIDES/COASTAL FLOODING...
As of 320 PM EDT Wednesday...

N to NE winds in combination with king tides will bring an
increase in water levels through the weekend and should allow
for minor tidal flooding (with departures of 1 to 1.5 ft above
normal tide) starting Friday and continuing into the weekend for
the southern Bay including Hampton Roads and much of the ocean
side south of Chincoteague. Will need to monitor for localized
moderate flooding, especially if the coastal low tracks a little
closer to the coast this weekend.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...ALB
SHORT TERM...ALB/TMG
LONG TERM...MRD
AVIATION...TMG
MARINE...CP/JDM
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Nov 3, 12:23 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1223 PM EDT Wed Nov 3 2021

MDZ021>025-NCZ013>017-030>032-102-VAZ048-060>062-075>078-081>086-
088>090-092-093-095>100-509-510-518-520-522>525-041630-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Fluvanna-Prince Edward-Cumberland-
Goochland-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton-
Western Louisa-Eastern Louisa-Eastern King William-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1223 PM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012-VAZ064>069-079-080-087-511>517-519-521-041630-
Northampton-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Brunswick-Dinwiddie-Greensville-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
1223 PM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, north central Virginia,
south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Low temperatures in the low to mid 30s are expected Thursday night.
Areas of frost are likely, and freezing temperatures are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Maryland, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.